Alert archive / Connecticut / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 47, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 18, 2012, 4:10 PM EDT for Southeastern Connecticut Planning Region, Connecticut. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2012, 4:10 PM EDT (20:10 UTC)
- Expired
- Jul 18, 2012, 4:34 PM EDT
- In force
- 24 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
The radar
The Brookhaven radar (KOKX), 73 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 4:15 PM EDT | TSTM WND DMG | Lyme Station, CT | NUMEROUS TREES DOWN ALONG KEENY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 12:20 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2129 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1491 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
488
WUUS51 KOKX 182010
SVROKX
CTC011-182100-
/O.NEW.KOKX.SV.W.0047.120718T2010Z-120718T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
410 PM EDT WED JUL 18 2012
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 500 PM EDT...
* AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NORTH LYME...OR NEAR CHESTER...AND MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WATERFORD AND NEW LONDON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4129 7211 4129 7214 4130 7217 4132 7219
4128 7219 4127 7234 4130 7235 4132 7234
4135 7237 4138 7237 4139 7242 4142 7243
4147 7209 4131 7208
TIME...MOT...LOC 2010Z 253DEG 12KT 4139 7235
$$2 follow-up statements
244
WWUS51 KOKX 182026
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
426 PM EDT WED JUL 18 2012
CTC011-182100-
/O.CON.KOKX.SV.W.0047.000000T0000Z-120718T2100Z/
NEW LONDON CT-
426 PM EDT WED JUL 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTH CENTRAL NEW LONDON COUNTY...
AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES NORTHWEST OF NIANTIC...OR 6 MILES SOUTH OF SALEM...
MOVING EAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WATERFORD...NEW LONDON AND MONTVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4131 7209 4130 7212 4129 7215 4130 7217
4133 7220 4128 7220 4131 7225 4133 7225
4133 7226 4138 7226 4144 7225 4146 7219
4147 7209
TIME...MOT...LOC 2025Z 253DEG 12KT 4140 7229
$$354
WWUS51 KOKX 182034
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
434 PM EDT WED JUL 18 2012
CTC011-182042-
/O.CAN.KOKX.SV.W.0047.000000T0000Z-120718T2100Z/
NEW LONDON CT-
434 PM EDT WED JUL 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL NEW LONDON
COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM THAT MOVED ACROSS SOUTH CENTRAL NEW LONDON
HAS WEAKEN. SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4131 7209 4130 7212 4129 7215 4130 7217
4133 7220 4128 7220 4131 7225 4133 7225
4133 7226 4138 7226 4144 7225 4146 7219
4147 7209
TIME...MOT...LOC 2032Z 253DEG 12KT 4141 7226
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:51 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 18, 2:51 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
251 PM EDT WED JUL 18 2012
.SYNOPSIS...
A SLOW MOVING COLD FRONT FROM THE NORTH WILL MOVE INTO THE REGION
THIS AFTERNOON AND SOUTH OF THE REGION LATE TONIGHT INTO THURSDAY.
THE FRONT WILL THEN STALL WITH A WEAK AREA OF LOW PRESSURE MOVING
ALONG IT. LOW PRESSURE PASSES TO THE SOUTH ON FRIDAY WITH HIGH
PRESSURE BUILDING IN FROM THE NORTH THROUGH THE WEEKEND. ANOTHER
COLD FRONT WILL TRACK ACROSS THE AREA ON TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED GRIDS TO INCREASE MAX TEMPS. HEAT ADVISORY HAS BEEN
EXPANDED TO ALL BUT SOUTHERN MIDDLESEX/NEW LONDON COUNTIES PER
OBS. ADDED ENHANCED SEVERE TSTM WORDING TO THE FORECAST AS SPC HAS
ISSUED SEVERE TSTM WATCH TIL 9PM. MAX TEMPS HAVE LIKELY BEEN
REACHED IN MOST PLACES AS TSTMS ARE DEVELOPING RAPIDLY. SOME
RECORD HIGHS NEARED OR EXCEEDED...SEE CLIMATE SECTION BELOW.
OTHERWISE...A SLOW MOVING COLD FRONT FROM THE NORTH WILL MOVE INTO
THE REGION THIS AFTERNOON. WITH THE REGION BEING ON THE NE EDGE OF
A VERY HOT AIR MASS...DAY STARTS OUT VERY WARM AND LARGE CAPE IN
THE 2000 TO 4000 J/KG RANGE IS EXPECTED TO BUILD WITH DIURNAL
WARMING. SHEAR OF 30 KT 0-6KM WITH WET BULB ZERO HEIGHTS OF 13-14
KFT. MENTIONED GUSTY WINDS AND SMALL HAIL WITH SOME CELLS HAVING A
SLIGHT CHANCE OF GOING SEVERE.
BEFORE COVERAGE OF SHOWERS AND THUNDERSTORMS BECOMES
WIDESPREAD...AT LEAST SOUTHERN PORTIONS OF THE REGION WILL SEE
ENOUGH SUN TO HAVE HIGHS WELL INTO THE 90S AND WITH VERY MOIST
AIR MASS CONVEYED BY PWATS NEAR 2 INCHES AND DEWPOINTS IN THE LOWER
70S...HEAT INDICES ARE EXPECTED TO BE NEAR 100 DEGREES FOR NEW
YORK CITY AS WELL AS URBAN SECTIONS OF SOUTHERN WESTCHESTER...MOST
OF NE NJ AND WESTERN LONG ISLAND.
FARTHER UP NORTH IN LOWER HUDSON VALLEY AND SOUTHERN CT WILL DEPEND
ON HOW FAST CONVECTION DEVELOPS AND THE INHERENT MITIGATION OF
DIURNAL WARMTH ASSOCIATED WITH EXPANDING CIRRUS CLOUD SHIELD OF
CONVECTION. RIGHT NOW...KEPT THEM LOWER WITHOUT HEAT ADVISORY BUT
HEAT INDICES ARE EXPECTED TO REACH MID TO UPPER 90S BEFORE
CONVECTION INCREASES SUBSTANTIALLY IN COVERAGE THIS AFTERNOON.
WILL START OFF THE HEAT ADVISORY LATE THIS MORNING BY 10 AM SINCE WE
WILL BE COMMENCING THE DIURNAL PERIOD AT A MUCH WARMER TEMPERATURE
THIS MORNING. MOST MODELS START TO BRING IN THE SHOWERS AND
THUNDERSTORMS BY 18Z ACROSS THE NORTHERN TIER AND BY 00Z ACROSS THE
ENTIRE AREA. ONLY EXCEPTION IS ECMWF WHICH HAS CONSISTENTLY HELD
BACK CONVECTION FOR LONG ISLAND UNTIL AFTER 00Z THU.
BASED ON MESOSCALE MODELS OF HRRR AND NSSL WRF...STRENGTHENING
CONVECTIVE CELLS START FIRING UP ALONG ACROSS THE ALLEGHENY PLATEAU
AND THE HUDSON VALLEY AROUND 17Z AFTER WHICH THEY WILL BE ON A
SOUTHEAST TRACK GOING INTO THE LOCAL FORECAST REGION. FURTHER
DEVELOPMENT OF CONVECTION COULD ALSO OCCUR FROM CONVERGENCE ALONG
THE SEA BREEZE BOUNDARY ESPECIALLY WITH ANY OUTFLOW BOUNDARIES FROM
CONVECTION MOVING IN FROM THE NORTH AND WEST. WIND SHEAR OF 25 TO 30
KT FROM 0-6 KM WILL ALLOW FOR SOME THUNDERSTORMS TO PRODUCE HAIL AND
GUSTY WINDS. PWATS NEAR 2 INCHES SO HEAVY RAIN ALSO CAN BE EXPECTED
WITH THUNDERSTORMS THAT FORM. THIS IS CONSIDERED ESPECIALLY SINCE
THE FLOW WILL BE NEARLY PARALLEL FROM LOW TO MID LEVELS WHICH WOULD
ALLOW FOR TRAINING OF CELLS. THE CONVECTIVE MODE LOOKS TO BE SQUALL
LINE TO BOW ECHOES.
THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
TONIGHT...RELATIVELY BETTER SHEAR ARRIVES WITH WINDS ALOFT AT 250MB
INCREASING AN EXTRA 10KT...PROMOTING GREATER DIVERGENCE. SOME
GREATER HEIGHT FALLS AT 500MB WILL ALSO IMPLY SOME GREATER SYNOPTIC
FORCING. THEREFORE EVEN THOUGH CAPE WILL BE ON A LOWERING
TREND...SOME THUNDERSTORMS WILL STILL MAINTAIN STRONG INTENSITIES
WITH HEAVY RAIN ALSO STILL POSSIBLE AS PWATS REMAIN NEAR 2 INCHES.
THE FRONT MOVES THROUGH LATE IN THE EVENING AND THEN SOUTH OF LONG
ISLAND GOING INTO THURSDAY. THE FRONT STALLS WITH A WEAK AREA OF LOW
PRESSURE MOVING IT. SOUTHERN PORTIONS OF THE FORECAST AREA COULD SEE
SOME LINGERING SHOWERS FROM TIME TO TIME ON THURSDAY AS A RESULT.
POPS ARE AT SLIGHT CHANCE WITH MODEL UNCERTAINTY DUE TO DIFFERENCES
IN QPF FIELDS AND RUN TO RUN INCONSISTENCY. IN THE UPPER LEVELS AT
500MB...THE AREA WILL BE IN A NW FLOW WITH A LONGWAVE TROUGH SETTING
UP ACROSS THE NORTHEAST. WENT WITH MORE OF THE COOLER GUIDANCE FOR
HIGHS CONSIDERING THE MORE EASTERLY FLOW. NOT EXPECTING ANY
THUNDERSTORMS WITH THIS ACTIVITY WITH MORE STABLE SFC CONDITIONS
FORECAST.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
A MEAN TROUGH WILL REMAIN OVER THE NE CONUS THROUGH THE PERIOD WHILE
A PERSISTENT AND STRONG RIDGE ALOFT REMAINS ENTRENCHED OVER THE
PLAINS AND ROCKIES.
COLD FRONT SLOWLY PRESSES SOUTHWARD THROUGH THE MID ATLANTIC STATES
THROUGH FRIDAY WITH CANADIAN HIGH PRES BUILDING IN FROM THE N. AN
AREA OF LOW PRES IS FORECAST TO DEVELOP ON THE FRONT THU NIGHT AND
PASS TO THE S FRI MORNING WITH AN UPPER LEVEL TROUGH SWINGING
THROUGH ALOFT. AN EASTERLY FLOW WILL MOISTEN LOW LEVELS WITH THE CHC
OF SHOWERS ON FRI. MODELS HAVE BEEN CONSISTENT WITH THIS FOR THE
LAST DAY...SO HAVE ADDED CHC POPS TO THE FORECAST. ABUNDANT CLOUD
COVER AND ONSHORE FLOW WILL RESULT IN A MUCH COOLER DAY ACROSS THE
AREA WITH HIGHS ONLY EXPECTED TO REACH THE UPPER 70S AT MOST
LOCATIONS. AS THE FRONT SINKS FURTHER S LATER FRI AND FRI NIGHT
DRIER AND MORE STABLE AIR WILL WORK IN FROM THE N AND E WITH DRY
WEATHER AND SEASONABLE THROUGH THE WEEKEND.
WAA ENSUES EARLY NEXT WEEK WITH H85 TEMPS RISING INTO THE UPPER
TEENS ON MON RESULTING IN TEMPS RISING A FEW DEGREES ABOVE NORMAL
LEVELS MON. PRE-FRONTAL TROUGH MAY TRIGGER ISOLD-SCT STORMS MON AFTN
AS COLD FRONT APPROACHES FROM THE NW. TYPICAL GFS IS FASTER THAN THE
EC WITH THE FROPA SO HAVE COMPROMISED THE TIMING WITH IT COMING
THROUGH TUE MORNING. DRY AND SEASONABLE WEATHER COURTESY OF HIGH
PRES THEN BUILDS BACK IN OVER THE AREA.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
A COLD FRONT WILL APPROACH THIS AFTERNOON...AND PASS TO THE SOUTH
TONIGHT.
AT 1815Z...RADAR SHOWED BKN LINE OF STRONG TO SEVERE TSTMS
EXTENDING ACROSS NW NJ...THE LOWER HUDSON VALLEY AND CT...WITH
MORE ISOLD ACTIVITY ALONG THE NORTH SHORE OF LONG ISLAND...ALL
MOVING E TO E-SE. MAIN IMPACTS BEFORE 21Z WILL BE JUST NORTH OF
THE NYC METRO TERMINALS AT KHPN/KBDR...BUT GUST FRONT FROM THESE
STORMS SHOULD ALSO IMPACT KTEB/KLGA WITH A WIND SHIFT FROM THE
NW. MAIN IMPACT TO NYC METRO TERMINALS WILL ARRIVE AFTER 21Z AS
STORMS OVER EASTERN/NE PA AND FAR WRN NJ APPROACH. THREAT OF
STRONG WINDS AND CONVECTIVE LLWS...HAIL AND HEAVY RAINFALL
EXISTS...AND COULD CONTINUE UNTIL 00Z-01Z.
MAINLY VFR LATER THIS EVENING AFTER CONVECTION WEAKENS AND PASSES
TO THE SOUTH...WITH LIGHT N FLOW DEVELOPING AFTER COLD FROPA.
CANNOT RULE OUT SOME PATCHY GROUND FOG AT OUTLYING TERMINALS.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: MAIN IMPACTS FROM TSTMS 22Z-01Z.
KLGA FCSTER COMMENTS: MAIN IMPACTS FROM TSTMS 22Z-01Z.
KEWR FCSTER COMMENTS: MAIN IMPACTS FROM TSTMS 21Z-24Z.
KTEB FCSTER COMMENTS: MAIN IMPACTS FROM TSTMS 21Z-24Z.
KHPN FCSTER COMMENTS:
KISP FCSTER COMMENTS: MAIN IMPACTS FROM TSTMS 23Z-01Z.
OUTLOOK FOR 18Z THU THROUGH MON...
.THU AFTERNOON-EVENING...VFR. ISOLD SHOWERS POSSIBLE.
.LATE THU NIGHT-SAT MORNING...SCAT SHOWERS AND MVFR CONDS
POSSIBLE...BEST CHANCE AT SOUTHERN/COASTAL TERMINALS.
.SAT AFTERNOON-SUN NIGHT...VFR.
.MON...CHANCE OF TSTMS.
&&
.MARINE...
MARGINAL SCA CONDITIONS ARE POSSIBLE AT TIMES ACROSS OUTER OCEAN
WATERS IN THE SHORT TERM THROUGH THURSDAY NIGHT. HOWEVER...KEPT
OCEAN SEAS BELOW 5 FT SINCE WAVEWATCH INITIALLY ABOUT A FOOT TOO
HIGH COMPARED TO OBS.
MARGINAL SCA CONDS ARE POSSIBLE ON THE OCEAN WATERS FRI/FRI NIGHT
WITH AN INCREASING EASTERLY FLOW BETWEEN HIGH PRES BUILDING IN FROM
THE N AND LOW PRES PASSING TO THE S. A RELATIVELY LIGHT SE-S FLOW
WILL THEN PREVAIL WITH SUB-ADVY CONDS THEREAFTER. HAVE CUT A FT OFF
OF WAVEWATCH GUIDANCE THROUGH THE PERIOD AS IT CONTINUES TO RUN
HIGH.
&&
.HYDROLOGY...
NO PRECIPITATION IS EXPECTED INTO THIS MORNING.
FLASH FLOODING IS POSSIBLE WITH ANY TRAINING CONVECTION THIS
AFTERNOON AND EVENING AS PWATS INCREASE TO AROUND 2 INCHES AND
STEERING FLOW NEARLY ALIGNS WITH FRONTAL BOUNDARY. A BASIN AVERAGE
QPF OF AROUND 1/4 TO 1/2 INCH IS POSSIBLE ACROSS THE AREA...WITH
LOCALIZED AMOUNTS IN EXCESS OF 2 INCHES POSSIBLE WITH ANY TRAINING
CONVECTION.
&&
.CLIMATE...
NEWARK HAS BROKEN THEIR RECORD HIGH TODAY WITH A MAX OF 103 DEGREES SO
FAR. LA GUARDIA ARPT HAS HIT 100 DEGREES...WHICH TIES THEIR RECORD.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR CTZ005>010.
NY...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NYZ067>075-
078>081-176>179.
NJ...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NJZ002-004-006-
103>108.
MARINE...NONE.
&&
SYNOPSIS...JM
NEAR TERM...JM
SHORT TERM...JM
LONG TERM...24
AVIATION...GOODMAN
MARINE...24/JM
HYDROLOGY...24/JM
CLIMATE...Hazardous weather outlook, Jul 18, 12:46 PM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 1246 PM EDT WED JUL 18 2012 NYZ072>075-176-178-190930- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 1246 PM EDT WED JUL 18 2012 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 490 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. IN ADDITION...A COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS AFTERNOON. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...WITH A THREAT FOR TORRENTIAL RAIN...DAMAGING WINDS AND HAIL. ANY TRAINING CONVECTION WILL POSE A THREAT FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ004-006-103>108-NYZ071-078-080-177-179-190930- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-SOUTHERN WESTCHESTER- NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-NORTHERN NASSAU- SOUTHERN NASSAU- 1246 PM EDT WED JUL 18 2012 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 490 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. IN ADDITION...A COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS AFTERNOON. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...WITH A THREAT FOR TORRENTIAL RAIN...DAMAGING WINDS AND HAIL. ANY TRAINING CONVECTION WILL POSE A THREAT FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>010-NJZ002-NYZ067>070-079-081-190930- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1246 PM EDT WED JUL 18 2012 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 490 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. IN ADDITION...A COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS AFTERNOON. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...WITH A THREAT FOR TORRENTIAL RAIN...DAMAGING WINDS AND HAIL. ANY TRAINING CONVECTION WILL POSE A THREAT FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ011-012-190930- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- 1246 PM EDT WED JUL 18 2012 ...SEVERE THUNDERSTORM WATCH 490 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. IN ADDITION...A COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS AFTERNOON. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...WITH A THREAT FOR TORRENTIAL RAIN...DAMAGING WINDS AND HAIL. ANY TRAINING CONVECTION WILL POSE A THREAT FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-190930- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1246 PM EDT WED JUL 18 2012 ...SEVERE THUNDERSTORM WATCH 490 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. IN ADDITION...A COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS AFTERNOON. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...WITH A THREAT FOR TORRENTIAL RAIN...DAMAGING WINDS AND HAIL. ANY TRAINING CONVECTION WILL POSE A THREAT FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Jul 18, 2:43 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
243 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL PROSPECT 41.50N 72.98W
07/18/2012 M1.00 INCH NEW HAVEN CT TRAINED SPOTTER
SKYWARN SPOTTER
&&
PICCALocal storm report, Jul 18, 3:14 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
314 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 1 W GLEN COVE 40.87N 73.66W
07/18/2012 NASSAU NY EMERGENCY MNGR
MORGAN PARK LANDING RD. TREE DOWN ON CAR. GAZEBO BLOWN
OVER. SEVERAL INJURIES.
&&
JSTLocal storm report, Jul 18, 3:21 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
321 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 1 WSW SKYLANDS 41.12N 74.26W
07/18/2012 PASSAIC NJ TRAINED SPOTTER
TREE DOWN ON CAR AND HOUSE ON CATHERINE CT
&&
PICCALocal storm report, Jul 18, 3:45 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
345 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 2 S GERMANTOWN 41.38N 73.44W
07/18/2012 FAIRFIELD CT PUBLIC
TREE UPROOTED IN ROGERS PARK
&&
PICCASpecial weather statement, Jul 18, 3:54 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
354 PM EDT WED JUL 18 2012
NJZ004-006-103>106-NYZ071>073-176-182100-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-HUDSON-NEW YORK
(MANHATTAN)-NORTHERN QUEENS-SOUTHERN WESTCHESTER-WESTERN
BERGEN-WESTERN ESSEX-
354 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORM WILL IMPACT BRONX...EASTERN ESSEX...HUDSON...
NEW YORK (MANHATTAN)...PASSAIC...QUEENS...SOUTHERN BERGEN AND
SOUTHERN WESTCHESTER COUNTIES...
AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PATERSON...AND MOVING EAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN HOUR...IS OCCURRING
WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND
MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4102 7375 4084 7376 4083 7379 4084 7381
4078 7376 4073 7376 4070 7391 4073 7393
4074 7396 4073 7396 4070 7398 4070 7401
4069 7421 4071 7423 4098 7426
SEARSSpecial weather statement, Jul 18, 4:07 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
407 PM EDT WED JUL 18 2012
NJZ006-106-108-NYZ074-075-178-182100-
EASTERN ESSEX-EASTERN UNION-HUDSON-KINGS (BROOKLYN)-RICHMOND (STATEN
IS.)-SOUTHERN QUEENS-
407 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORM WILL IMPACT EASTERN UNION...HUDSON...KINGS
(BROOKLYN)...QUEENS...RICHMOND (STATEN ISLAND) AND SOUTHEASTERN ESSEX
COUNTIES...
AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PORT RICHMOND...OR NEAR TODT HILL...AND
MOVING EAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 1 INCH AN HOUR...IS OCCURRING
WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND
MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4050 7422 4059 7421 4060 7423 4070 7424
4071 7403 4065 7407 4061 7405 4070 7400
4071 7392 4068 7389 4072 7382 4072 7376
4059 7376 4054 7394 4057 7394 4056 7401
4059 7401 4061 7405 4052 7413
SEARSThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:33 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 42 min |
| Jul 18, 12:51 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 54 min |
| Jul 18, 2:26 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 34 min |
| Jul 18, 2:42 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 84 min |
| Jul 18, 2:44 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 55 min |
| Jul 18, 2:48 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 70 min |
| Jul 18, 2:55 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 72 min |
| Jul 18, 2:55 PM EDT | Severe Thunderstorm Warning | OKX | Southeastern Connecticut Planning Region | 65 min |
| Jul 18, 2:57 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 33 min |
| Jul 18, 6:49 PM EDT | Special Weather Statement | OKX | 56 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.